Alert archive / Oregon / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 49, NWS Boise, ID

August 10, 2006Baker County, Oregon

NWS Boise, ID issued this severe thunderstorm warning at Aug 10, 2006, 5:04 PM PDT for Baker County, Oregon. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2006, 5:04 PM PDT (00:04 UTC)
Expired
Aug 10, 2006, 5:45 PM PDT
In force
41 min
Issued by
NWS Boise, ID
Area
Counties, with a storm outline in the text

County Baker County, OR

The radar

The Pendleton radar (KPDT), 143 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 0.1 hours before the alert went out and 347 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2006-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 411 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2006-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
411 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
2242 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:40 PM PDT, 2 hours 24 minutes earlier.

Area forecast discussion, Aug 10, 2:40 PM PDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
340 PM MDT THU AUG 10 2006

.SHORT TERM...FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON TONIGHT
THROUGH SATURDAY.  AT 20Z SATELLITE PIXS SHOWING A VORT MAX NORTH OF
KLAMATH FALLS IN SOUTHERN END OF AN UPPER LEVEL LOW PRESSURE TROUGH
OVER WESTERN WA/ORE. STRONG SOUTHWESTERLY H3 JET CORE TO NORTHEAST
OF VORT MAX WAS PROVIDING AMPLE LIFT AND SHEAR TO UNSTABLE CENTRAL
ORE AIR MASS FOR DEVELOPING THUNDERSTORMS FROM ID PANHANDLE/EASTERN
WA SOUTHWEST TO NEAR ORE/CA/NV BORDER TRIPLE POINT. VORT MAX WILL
CONTINUE LIFTING NORTHEAST INTO NORTH CENTRAL ID THIS EVENING THEN
EAST OF CWFA LATER TONIGHT CLOSE TO TREND OF GFS. CENTRAL ORE
THUNDERSTORMS WILL DRIFT INTO SOUTHEAST ORE ZONES THIS AFTERNOON
THEN INTO NORTHERN MOUNTAIN ZONES THIS EVENING AHEAD OF VORT MAX.
LOW LEVEL MOISTURE STILL A QUESTION. HOWEVER THUNDERSTORMS IN
LAGRANGE AREA APPEAR TO BE PRODUCING SOME SHOWERS. EXPECT GUSTY
WINDS AND POSSIBLY SMALL HAIL WITH THESE THUNDERSTORMS. SOUTHWEST ID
ON DRIER/MORE STABLE SIDE OF SOUTHWESTERLY JET FOR LESS THREAT OF
THUNDERSTORMS FOR THIS PASSING VORT MAX. AS NORTHWEST S/WV MOVES
EAST OF CWFA LATER TONIGHT ASSOCIATED SURFACE COLD FRONT IN CENTRAL
ORE PUSHES THROUGH CWFA LATER TONIGHT WITH COOLER/DRIER AIR MASS.
CWFA. FRI MAX TEMPS 5-10 DEGREES COOLER THAN TODAY WHICH WOULD BE
SLIGHTLY BELOW NORMAL. A TRAILING S/WV TROUGH IN NORTHERN GULF OF
ALASKA AT 20Z DIGS SOUTHEAST TONIGHT AND REDEVELOPS UPPER LEVEL
TROUGH OVER PACIFIC NORTHWEST FRI KEEPING SLIGHT THREAT OF
THUNDERSTORMS OVER NORTHERN ZONES. THIS TROUGH FINALLY SWINGS EAST
THROUGH CWFA SAT WITH LOW POPS CONFINED TO NORTHERN 1/2 OF CWFA. SAT
MAX TEMPS ANOTHER 2-5 DEGREES COOLER THAN FRI LEVELS.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...SATURDAY NIGHT WILL
HAVE MOSTLY CLEAR SKIES AS A TROUGH EXITS TO THE EAST AND AN UPPER
LEVEL RIDGE BEGINS TO BUILD OVER THE AREA. THIS SHOULD PROVIDE GOOD
VIEWING CONDITIONS FOR THE PERSEID METEOR SHOWER WHICH WILL PEAK ON
AUGUST 12TH. SATURDAY NIGHT WILL ALSO BE A BIT CHILLY WITH GOOD
RADIATIVE COOLING ALLOWING SOME MOUNTAIN LOCATIONS TO DROP INTO THE
30S BY SUNDAY MORNING.  VALLEY LOCATIONS THROUGH THE SNAKE RIVER
PLAIN WILL SEE SUNDAY MORNING MINIMUMS IN THE LOW TO MID 50S. THE
UPPER LEVEL RIDGE WILL CONTINUE TO BUILD ON SUNDAY AND MONDAY
ALLOWING TEMPERATURES TO QUICKLY REBOUND TO NORMAL LEVELS ON SUNDAY
AFTERNOON. SOUTHEASTERLY SURFACE WINDS WILL HELP BOOST TEMPERATURES
ANOTHER 5 TO 7 DEGREES ON MONDAY FOR A BRIEF BLAST OF HOT DRY
WEATHER.  A UPPER LEVEL TROUGH WILL APPROACH THE AREA FROM THE WEST
ON TUESDAY BRINGING TEMPERATURES BACK DOWN TO NORMAL LEVELS AND THEN
SLIGHTLY BELOW NORMAL ON WEDNESDAY AND THURSDAY.  THERE WILL ALSO BE
A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS
TUESDAY THROUGH THURSDAY.

&&

.AVIATION...VFR CONDITIONS WITH LIGHT SFC WINDS WILL PREVAIL OVER
MOST OF SOUTHWESTERN IDAHO AND EASTERN OREGON OVERNIGHT INTO FRIDAY
AFTERNOON.  HOWEVER...SMOKE FROM FOREST FIRES IN CENTRAL IDAHO WILL
CAUSE LOCAL REDUCTIONS IN VISIBILITY TO AROUND 3SM ESPECIALLY EAST
OF MCCALL. IN ADDITION...WIDELY SCATTERED THUNDERSTORMS WITH GUSTY
SURFACE WINDS TO 35 KTS WILL DEVELOP IN HARNEY AND BAKER COUNTIES OF
EASTERN OREGON LATE THIS AFTERNOON AND SPREAD INTO THE WEST CENTRAL
MOUNTAINS OF IDAHO THIS EVENING.  MODERATE UPPER LEVEL WINDS FROM
THE SOUTHWEST WILL CONTINUE THROUGH FRIDAY MORNING.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.

&&

WEATHER.GOV/BOISE

SHORT TERM.....KP
LONG TERM...JB/DD
AVIATION.......JB
Hazardous weather outlook, Aug 10, 4:20 AM PDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
520 AM MDT THU AUG 10 2006

IDZ011>016-028>030-ORZ061>064-111130-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
420 AM PDT THU AUG 10 2006 /520 AM MDT THU AUG 10 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 6:24 PM PDTSevere Thunderstorm WarningBOIAda, Canyon, Gem, Payette, Washington51 min
Aug 10, 6:42 PM PDTSevere Thunderstorm WarningBOIBoise63 min

Nearby

Severe Thunderstorm Warnings in Oregon, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.